Wildfire, Duval
- When
- April 6, 2:00 PM CST to 5:30 PM CST
- Where
- Duval forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 27.681, -98.509 (the zone’s center; the record gives no point)
A wildfire burned 450 acres in Duval County near CR 263. No structures were threatened.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A wildfire burned 450 acres in Duval County near CR 263. No structures were threatened.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 6, 11:39 AM CST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1239 PM CDT WED APR 6 2011 .DISCUSSION...UPDATED FOR 18Z AVIATION DISCUSSION BELOW. && .AVIATION...PATCH OF BKN MVFR STRATACU FM RKP-PKV WL GRDLY BCM VFR THRU THE AFTN. OTHERWISE...SUNNY AND VFR CONDS ACROSS THE REMAINDER OF THE CWA THRU THE AFTN AND EARLY EVE. WIND GUSTS FM THE SE AT 20-25 KTS THRU THE AFTN. BKN-OVC MVFR STRATUS WL DVLP CRP-VCT 03Z-06Z AND THEN EXPAND W OVRNGT...REACHING LRD AROUND 09Z-12Z. MAY BE A FEW LOCATIONS FM RKP-VCT THAT BRIEFLY SEE IFR CIGS. 35-40 KT SRLY LLJ WL ALSO DVLP...WARRANTING MENTION OF LLWS IN TAFS FOR ALI/CRP/VCT OVRNGT. && .PREV DISCUSSION... /ISSUED 1036 AM CDT WED APR 6 2011/ DISCUSSION...FORECAST ON TRACK FOR TODAY WITH BREEZY AND WARMER CONDITIONS. ELEVATED FIRE WEATHER CONCERNS GIVEN THE WIND... HOWEVER RH VALUES HIGHER TODAY AND SHOULD PRECLUDE THE NEED FOR A RED FLAG. CURRENT FIRE DANGER STATEMENT HANDLES SITUATION WELL. WILL HAVE TO WATCH SOUTHERN BAYS AND SOUTHERN NEARSHORE WATERS FOR POSSIBLE ISSUANCE OF SMALL CRAFT ADVISORY LATER THIS AFTERNOON AND EVENING. AT THIS TIME HAVE IT WORDED AS STRONG CAUTION. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 70 86 73 86 74 / 0 10 10 10 10 VICTORIA 67 86 70 87 71 / 0 10 10 10 10 LAREDO 72 100 74 101 75 / 10 10 10 0 10 ALICE 68 93 71 94 72 / 0 10 10 10 10 ROCKPORT 70 83 74 84 75 / 0 10 10 10 10 COTULLA 67 95 69 98 71 / 10 10 10 10 10 KINGSVILLE 69 91 72 90 73 / 0 10 10 10 10 NAVY CORPUS 70 82 74 83 75 / 0 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR/76...SHORT TERM/AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 533 AM CDT WED APR 6 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-071100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 533 AM CDT WED APR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT LOW HUMIDITIES WILL COMBINE WITH MODERATE WINDS TO RESULT IN AN ELEVATED FIRE DANGER OVER AREAS NEAR AND WEST OF HIGHWAY 281 THIS AFTERNOON. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE TONIGHT OVER MOST OF THE BAYS AND GULF WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR THROUGH THE WEEKEND ACROSS THE COASTAL WATERS. POSSIBLE RED FLAG WARNING CONDITIONS WILL BE POSSIBLE ON SUNDAY AS A DRY LINE BRINGS MUCH DRIER AIR INTO SOUTH TEXAS. BEHIND A COLD FRONT ON MONDAY MUCH DRIER AIR WITH LOW RELATIVE HUMIDITY VALUES WILL FURNISH ELEVATED FIRE CONDITIONS TO SOUTH TEXAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/SCC
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289433.